Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Children

Tapering off Guanfacine (tenex) and Intuniv question

Hi, 

My son just turned six and his dr would like him to start Intuniv.  Before he can start, I need to wean him off of the guanfacine he’s been taking two times a day.  We started weaning him Thursday and he has been insanely hyper and impulsive.  Like out of control. Is this normal?  He’s still taking 1/2 a pill in the am and pm, but he’s acting so wild and not sleeping at all.  Anyone have this experience?

Also, I am supposed to start him on the Intuniv next week.  I always thought the guanfacine made him moody and emotional over small frustrations.  Since we’ve been weaning him, I’ve noticed his mood is much better and he’s not nearly as emotional.  Does anyone know if he will get moody and emotional on the Intuniv?  It’s supposedly the same medicine, just extended release, but I’m nervous to go back that with him?  His disposition is so much nicer now.  He can’t tolerate stimulants and the dr said this is pretty much the only medicine that will help with his impulsiveness.  Any thoughts on that? 

Thanks in advance.

Replies

Anytime my son comes off a med, his symptoms are worse than he was before he started the med. It gets better, but it may take awhile, up to two weeks before the symptoms level off. Sorry.

If its any consultation, my son is doing very well on Intuniv.

Hope this information is helpful.
Susan in PC, Ohio

Posted by SueH on Feb 08, 2014 at 2:29am

Yes! My daughter takes tenex bc she is unable to swallow Intuniv. I’m pretty sure she has the same emotional reactions that your son has! Glad to know it is common.

Posted by Les_Etoiles on Feb 08, 2014 at 3:42am

PS She’s 6.

Posted by Les_Etoiles on Feb 08, 2014 at 3:43am

My son is sixteen and takes Concerta . He tried Intuniv for 2 days and we had to take him off of it. He said it made him angry.

Posted by leslie 1 on Feb 08, 2014 at 4:53am

Thank you!

Posted by Sporty on Feb 08, 2014 at 5:49am

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.